International Journal of Mathematics and Mathematical Sciences
Volume 2004 (2004), Issue 62, Pages 3301-3319
On the optimality of double-bracket flows
1Department of Mathematics, University of Michigan, Ann Arbor 48109, MI, USA
2Department of Applied Mathematics and Theoretical Physics, Centre for Mathematical Sciences, University of Cambridge, Wilberforce Road, Cambridge CB3 0WA, UK
Received 21 June 2004
Copyright © 2004 Anthony M. Bloch and Arieh Iserles. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We analyze the optimality of the stable fixed point of the double-bracket equations. We introduce different types of optimality and prove local and global optimality results with respect to the